Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Degenerations of cubic threefolds and matroids


Author: Tawanda Gwena
Journal: Proc. Amer. Math. Soc. 133 (2005), 1317-1323
MSC (2000): Primary 14H40; Secondary 05B35, 14E08, 14D20
Published electronically: November 22, 2004
MathSciNet review: 2111937
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a surprising connection between cubic threefolds and the well-known regular matroid ${R}_{10}$ by making use of intermediate Jacobians of cubic threefolds realized as Prym varieties. As a corollary we obtain a new proof of the nonrationality of generic cubic threefolds.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H40, 05B35, 14E08, 14D20

Retrieve articles in all journals with MSC (2000): 14H40, 05B35, 14E08, 14D20


Additional Information

Tawanda Gwena
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07689-0
PII: S 0002-9939(04)07689-0
Received by editor(s): April 17, 2003
Received by editor(s) in revised form: January 29, 2004
Published electronically: November 22, 2004
Communicated by: Michael Stillman
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.